You are here:

Pharmacy/antihistimines

Advertisement


Question
im 80 years old have get small batches of hives daily.the doctor put me on 10mg hydroaxyzine daily.all over the internet I see articles that long term hydroxyzine causes tardive dyskinesia.am I in danger even with 10mg hydroxyzine daily.if so is zertec a good substitute withour the tardive dyskinesia,or another safe antihistime safe and works with hives.i take Benadryl 2 times a week/no urinating problems I take flomax

Answer
Hi,Roswell,
Hydroxyzine has the potential to cause involuntary movements but only when used in high doses. Hydroxyzine 10mg daily is a pretty low dose,so I would say that as long as it is effective for the hives,it is safe to use. Hope this helps, Mary

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Mary E Scott, RPh, CGP

Expertise

I am a certified geriatric pharmacist with over 23 years experience as a long-term care consultant to nursing homes. I also do community-based consulting on an individual basis. My facility-based monthly newsletter on pharmacy topics is read by nurses in over 200 long-term care facilities in 5 states.

Experience

I received a BS in Pharmacy in 1980 with post-graduate work in public health. I have had a Consultant Pharmacist license since 1984.

Organizations
American Society of Consultant Pharmacists
.I received certification in geriatric pharmacy in 1998.

©2016 About.com. All rights reserved.